Alert archive / Michigan / Tornado Warnings in 2008

Tornado Warning 1, NWS Marquette, MI

July 25, 2008Houghton County, Michigan

NWS Marquette, MI issued this tornado warning at Jul 25, 2008, 7:32 PM EDT for Houghton County, Michigan. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2008, 7:32 PM EDT (23:32 UTC)
Expired
Jul 25, 2008, 8:00 PM EDT
In force
28 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon

County Houghton County, MI

The radar

The Marquette radar (KMQT), 94 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:54 PM EDTHAIL 0.75Rice Lake, MISTILL FALLING AT TIME OF REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 2:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMQT 252332
TORMQT
MIC061-260000-
/O.NEW.KMQT.TO.W.0001.080725T2332Z-080726T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
732 PM EDT FRI JUL 25 2008

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN

* UNTIL 800 PM EDT

* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAKE
  LINDEN...OR 4 MILES SOUTHEAST OF CALUMET...MOVING SOUTHEAST AT 39
  MILES AN HOUR.

* SOME LOCATIONS IN THE PATH OF THIS TORNADIC STORM INCLUDE...
  RICE LAKE

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

LAT...LON 4727 8829 4720 8829 4720 8822 4714 8822
      4713 8823 4713 8827 4711 8827 4707 8834
      4715 8859 4729 8850 4729 8838
TIME...MOT...LOC 2332Z 294DEG 34KT 4720 8840

$$

MICHELS
1 follow-up statement
000 
WWUS53 KMQT 252346
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
746 PM EDT FRI JUL 25 2008

MIC061-260000-
/O.CON.KMQT.TO.W.0001.000000T0000Z-080726T0000Z/
HOUGHTON MI-
745 PM EDT FRI JUL 25 2008

...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HOUGHTON COUNTY
UNTIL 800 PM EDT...

AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES EAST OF
RICE LAKE...OR 13 MILES SOUTHEAST OF CALUMET. THE TORNADIC STORM WAS
MOVING SOUTHEAST AT 43 MILES PER HOUR.

* THE POSSIBLE TORNADO WILL MOVE OFF THE HOUGHTON COUNTY SHORELINE   
  EAST OF LAKE LINDEN BY 755 PM EDT...

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4725 8830 4720 8829 4720 8822 4714 8822
      4713 8823 4713 8827 4711 8827 4707 8834
      4715 8859 4726 8844
TIME...MOT...LOC 2345Z 294DEG 37KT 4714 8820

$$

MICHELS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jul 25, 7:30 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 25, 7:30 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
730 PM EDT FRI JUL 25 2008

UPDATED AVIATION DISCUSSION FOR 00Z TAFS

.SYNOPSIS...
RUC ANALYSIS INDICATED A RIDGE OVER THE ROCKIES AND A TROUGH OVER
CNTRL INTO ERN CANADA. WV IMAGERY SHOWED A VIGOROUS SHORTWAVE TROUGH
FROM WRN ONTARIO INTO NE MN. AT THE SFC...A WEAK COLD FRONT EXTENDED
INTO WRN LAKE SUPERIOR FROM LOW PRES OVER NRN ONTARIO. FORCING FOR
LARGE SCALE ASCENT AHEAD OF THE SHORTWAVE HAS SUPPORTED INCREASING
COVERAGE OF SHRA/TSRA ALONG AND AHEAD OF THE SFC FRONT. INSTABILITY
(SBCAPE TO AROUND 1500 J/KG) AND 0-6KM SHEAR TO AROUND 45 KT
SUPPORTED ISOLD SVR STORMS WITH REPORTS OF WIND DAMAGE OVER NW WI
AND W UPPER MI.

&&

.SHORT TERM (TONIGHT AND SATURDAY)...
EXPECT THE AREA OF SHRA/TSRA TO GRADUALLY SHIFT TO THE ESE BTWN
20Z-02Z AS THE FRONT SAGS INTO THROUGH UPPER MI WITH ADDITIONAL
ISOLD SVR STORMS POSSIBLE MAINLY S AND E OF ALINE FROM CRYSTAL FALL
TO MARQUETTE TO KERY. ISOLD SHRA/TSRA WILL STILL BE POSSIBLE INTO W
UPPER MI THIS EVENING...PER KDLH RADAR TRENDS OVER NRN MN...AS THE
SHRTWV MOVES THROUGH. OTHERWISE....CLEARING/DRYING WILL SPREAD W TO
E OVERNIGHT WITH BREEZY WEST WINDS DEVELOPING OVER LAKE SUPERIOR
INTO NW UPPER MI.

SATURDAY...SIGNIFICANTLY DRIER AIR WILL MOVE INTO THE AREA WITH
DAYTIME  HEATING/MIXING RESULTING IN BREEZY WRLY WINDS. EXPECT MAX
TEMPS AT OR SLIGHTLY ABOVE GUIDANCE VALUES NEAR 80F...ESPECIALLY FOR
LOCATIONS FAVORED BY DOWNSLOPE FLOW.

.LONG TERM (SATURDAY NIGHT THROUGH NEXT FRIDAY)...
UPPER LEVEL PATTERN STARTS OUT WITH A TROUGH OVER EASTERN CANADA
INTO THE GREAT LAKES AND A RIDGE OVR THE WESTERN CONUS. THE EASTERN
TROUGH EVENTUALLY WEAKENS AND ALLOWS MORE ZONAL FLOW TO SET UP OVR
NORTHERN TIER OF THE CONUS.

WEAK SFC TROUGH PUSHING ACROSS SATURDAY NIGHT...BUT MOISTURE AND
CONVERGENCE ALONG THE BOUNDARY LOOKS TOO LIMITED TO INTRODUCE ANY
PCPN. DRYING IN THE LOW LEVELS EVIDENT SAT (TD FALLING INTO THE MID
40S) RESULTS IN MIN TEMPS FALLING BACK INTO THE LWR 50S...COOLEST IN
THE WEST WHERE WINDS MAY TRY TO BACK OFF SOME LATE.

UPR LOW CENTER IS IN VCNTY OF JAMES BAY BY 12Z SUN. LIKELY WILL BE
SOME SHORTWAVES DROPPING INTO ONTARIO ON WEST FLANK OF THE LOW BUT
ATTM THEY SHOULD STAY FAR ENOUGH TO THE EAST TO IMPACT LAND AREAS
OF THE CWA. RETAINED A SMALL POP OVR FAR NORTHERN LAKE SUPERIOR.

CANADIAN IS SLOWEST WITH THE DEPARTURE OF THE TROUGH WHILE ECMWF IS
FASTEST. WENT TOWARD THE SLOWER IDEA BUT NOT AS SLOW AS THE
CANADIAN. 00Z/06Z GFS REPRESENTED A GOOD COMPROMISE...BUT 12Z GFS IS
A BIT QUICKER...BUT MAY BE ALTERED BY CONVECTIVE FEEDBACK.
OVERALL...EXPECT MAIN FRONTAL PASSAGE SOMETIME TUE/WED. ONLY MADE
SMALL CHANGES TO THE CURRENT SMALL POPS THAT ARE HIGHLIGHTED DURING
THAT TIME FRAME. NO REAL CHANGES TO THE ONGOING SUMMER TEMP REGIME
EXPERIENCED THUS FAR. EXPECT DAYTIME HIGHS IN THE UPR 70S TO LWR 80S
WITH NIGHTTIME LOWS MOSTLY IN THE 50S. THESE VALUES ARE RIGHT AROUND
NORMAL FOR LATE JULY INTO EARLY AUGUST.

&&

.AVIATION (FOR THE 18Z TAF ISSUANCE)...

THE MAIN FRONTAL TROUGH IN PROCESS OF CROSSING FAR WESTERN UPPER
MICHIGAN. BEST CHANCE OF TSRA IS VERY EARLY IN THE TAF PERIOD...
BASICALLY THROUGH 05Z. EXPECT VFR AT BOTH CMX AND SAW BEHIND THE
TROUGH OVERNIGHT. VFR CONDITIONS WILL CONTINUE INTO SATURDAY WITH
SCT CU DUE TO DIURNAL HEATING. STRONG WEST WINDS WILL PREVAIL ALONG
AND BEHIND THE TROUGH...ESPECIALLY ON SATURDAY WITH DEEP MIXING.
WEST WIND DIRECTION FAVORS STRONGEST WINDS AT KCMX WITH GUSTS TO
30 KNOTS ARE POSSIBLE.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

WINDS BEGINNING TO STRENGTHEN DUE TO AN INCREASING PRESSURE GRADIENT
SOUTH OF SFC LOW OVR NORTHWEST ONTARIO. WINDS SHIFT WEST LATE
TONIGHT AND REMAIN OUT OF THE WEST THROUGH THE WEEKEND. 30 KNOT
WINDS POSSIBLE SATURDAY INTO SATURDAY EVENING. OTHERWISE...15 TO 25
KNOT WINDS EXPECTED INTO SUNDAY. STRONGER WINDS ALONG WITH WARMING
WATER TEMPS ON LAKE SUPERIOR LEAD TO WAVES BUILDING TO 5 FEET. WINDS
DROP BLO 20 KNOTS LATE SUNDAY INTO MONDAY AS A HIGH PRESSURE RIDGE
SHIFTS ACROSS THE AREA.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/SHORT TERM...JLB
LONG TERM...JLA
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Jul 25, 3:25 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
325 PM EDT FRI JUL 25 2008

MIZ001>007-009>014-084-085-261930-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
325 PM EDT FRI JUL 25 2008 /225 PM CDT FRI JUL 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE STRONGEST
STORMS MAY PRODUCE DAMAGING WIND GUSTS TO 70 MPH. THERE IS ALSO A
POTENTIAL OF LARGE HAIL UP TO AN INCH AND A HALF IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LSZ162-240>251-263>267-261930-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
325 PM EDT FRI JUL 25 2008 /225 PM CDT FRI JUL 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR THE REST OF TODAY
AND OVER SOUTHEAST LAKE SUPERIOR THIS EVENING. THE STRONGER STORMS MAY
PRODUCE STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LMZ221-248-250-261930-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
325 PM EDT FRI JUL 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON
INTO THIS EVENING. STRONGER STORMS MAY PRODUCE LARGE HAIL AND
WIND GUSTS TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

JLA

In the hours before

Special weather statement, Jul 25, 4:19 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
419 PM EDT FRI JUL 25 2008

MIZ005-006-252115-
ALGER-MARQUETTE-
419 PM EDT FRI JUL 25 2008

...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL
515 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
TROWBRIDGE PARK TO 6 MILES WEST OF GWINN...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF MARQUETTE TO 17 MILES SOUTH OF ISHPEMING.
THESE STORMS WERE MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS. WINDS HAVE GUSTED TO 31 MPH AT THE NATIONAL WEATHER SERVICE
IN NEGAUNEE TOWNSHIP.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PALMER...
  MARQUETTE...
  SUGARLOAF MOUNTAIN...
  SANDS...
  K I SAWYER...
  BEAVER GROVE...
  SKANDIA...

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE AREA.
SEVERE THUNDERSTORMS ARE TRACKING ACROSS SOUTHERN MARQUETTE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

AJ
Special weather statement, Jul 25, 5:09 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
509 PM EDT FRI JUL 25 2008

MIZ013-252200-
DELTA-
509 PM EDT FRI JUL 25 2008

...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 600 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
TRENARY TO 9 MILES SOUTHEAST OF LA BRANCHE...OR ALONG A LINE
EXTENDING FROM 22 MILES SOUTH OF MUNISING TO 12 MILES WEST OF
ESCANABA.  THESE STORMS WERE MOVING EAST AT 45 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ESCANABA.
  HYDE.
  FORD RIVER.
  STONINGTON.
  NAHMA.
  FAYETTE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Local storm report, Jul 25, 5:33 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
533 PM EDT FRI JUL 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND GST     GLADSTONE               45.85N 87.02W
07/25/2008  E50.00 MPH       DELTA              MI   TRAINED SPOTTER

            A FEW BRANCHES DOWN

0525 PM     TSTM WND GST     3 E GLADSTONE           45.86N 86.96W
07/25/2008  E50.00 MPH       DELTA              MI   TRAINED SPOTTER

            SEVERAL 1 TO 2 INCH DIAMETER TREE LIMBS DOWN.

&&

SRF
Local storm report, Jul 25, 6:01 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
601 PM EDT FRI JUL 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     GARDEN CORNERS          45.89N 86.54W
07/25/2008                   DELTA              MI   PUBLIC

            18 TO 20 INCH DIAMETER SPRUCE TREE DOWN AND A 10 INCH
            DIAMETER CEDAR TREE DOWN.

&&

AJ
Special weather statement, Jul 25, 6:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
633 PM EDT FRI JUL 25 2008

MIZ001-003-260000-
KEWEENAW-NORTHERN HOUGHTON-
633 PM EDT FRI JUL 25 2008

...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND KEWEENAW COUNTIES UNTIL
800 PM EDT...

AT 631 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 27
MILES NORTHWEST OF REDRIDGE...OR 36 MILES NORTHWEST OF HOUGHTON.
THIS STORM WAS MOVING EAST AT 36 MPH.

WINDS UP TO 50 MPH ALONG WITH SMALL HAIL ARE CURRENTLY EXPECTED WITH
THIS STORM....HOWEVER THE THUNDERSTORM COULD INTENSIFY.
THEREFORE...BE READY TO ACT IF A WARNING IS ISSUED.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MCLAIN STATE PARK...
  CALUMET...
  LAKE LINDEN...
  RICE LAKE...
  GAY...
  BETSY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

AJ
Local storm report, Jul 25, 6:54 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
654 PM EDT FRI JUL 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          1 SW RAPID RIVER        45.91N 86.98W
07/25/2008                   DELTA              MI   PUBLIC

            POSSIBLE TORNADO ACCORDING TO TWO PUBLIC REPORTS. TORNADO
            LASTED A FEW MINUTES. UPROOTED LARGE TREES...PLYWOOD WENT
            THROUGH A MOTORHOME AND PORTION STILL STUCK IN THE
            MOTORHOME...PORTION OF A TRAILER ROOF RIPPED OFF.

&&

AJ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:00 PM EDTSpecial Marine WarningMQT60 min
Jul 25, 1:58 PM EDTSpecial Marine WarningMQT47 min
Jul 25, 1:58 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon47 min
Jul 25, 2:19 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon41 min
Jul 25, 3:17 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron43 min
Jul 25, 3:22 PM EDTSevere Thunderstorm WarningMQTSchoolcraft38 min
Jul 25, 4:02 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette58 min
Jul 25, 4:21 PM EDTSpecial Marine WarningMQT24 min
Jul 25, 4:47 PM EDTSpecial Marine WarningMQT58 min
Jul 25, 5:06 PM EDTSpecial Marine WarningMQT84 min
Jul 25, 5:38 PM EDTSevere Thunderstorm WarningMQTDelta, Schoolcraft67 min
Jul 25, 5:49 PM EDTSpecial Marine WarningMQT56 min
Jul 25, 6:02 PM EDTSpecial Marine WarningMQT88 min
Jul 25, 6:27 PM EDTSpecial Marine WarningMQT63 min
Jul 25, 6:28 PM EDTSpecial Marine WarningMQT62 min
Jul 25, 6:34 PM EDTSpecial Marine WarningMQT71 min
Jul 25, 7:07 PM EDTSevere Thunderstorm WarningMQTHoughton, Keweenaw53 min
Jul 25, 7:34 PM EDTSpecial Marine WarningMQT71 min
Jul 25, 7:57 PM EDTSevere Thunderstorm WarningMQTHoughton18 min

Nearby

Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.